Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 30, 2013, 5:23 AM CST for 5 counties in Alabama. It was in force for 52 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 5:23 AM CST (11:23 UTC)
- Expired
- Jan 30, 2013, 6:15 AM CST
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 80 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 5:32 AM CST | TSTM WND DMG | 2 Nw Fayette, AL | NUMEROUS TREES DOWN ON HWY 18 NORTHWEST OF FAYETTE |
| Jan 30, 5:41 AM CST | TSTM WND DMG | 3 Nne Carbon Hill, AL | WINDS OF 75 MPH DOWNED 50 PINE TREES IN A SWATH OF WIND DAMAGE 0.6 MI LONG AND 200 YDS WIDE SOUTH OF NAUVOO. |
| Jan 30, 5:42 AM CST | TORNADO 0 | 3 Nne Carbon Hill, AL | AN EF0 TORNADO SPUN UP AFTER THE NAUVOO MICROBURST. TRAVELING ENE, THE TORNADO CROSSED SLICK LIZARD ROAD. HERE A MOBILE HOME SUSTAINED MODERATE DAMAGE FROM A FALLEN TREE. TORNADO TRAVELED FURTHER ENE AND DESTROYED AN OUTBUILDING AND CAUSED SHINGLE DAMAGE ON A |
| Jan 30, 5:42 AM CST | TORNADO | 3 Nne Carbon Hill, AL | AN EF1 TORNADO SPUN UP AFTER THE NAUVOO MICROBURST. TRAVELING ENE, THE TORNADO CROSSED SLICK LIZARD ROAD. HERE A MOBILE HOME SUSTAINED MODERATE DAMAGE FROM A FALLEN TREE. TORNADO TRAVELED FURTHER ENE AND DESTROYED AN OUTBUILDING AND CAUSED SHINGLE DAMAGE ON A |
| Jan 30, 5:50 AM CST | TORNADO 1 | 3 Nne Poplar Springs, AL | THE EF1 TORNADO TOUCHED DOWN JUST WEST OF THE INTERSECTION OF COUNTY ROAD 8 AND COUNTY ROAD 3074. THE TORNADO MOVED OVER SMITH LAKE AND DAMAGED THE ROOFS OF SIX HOMES NEAR COVE ROAD SOUTH. ONE HOME HAD SEVERE ROOF DAMAGE. THOUSANDS OF TREES WERE ALSO DOWNED CA |
| Jan 30, 5:56 AM CST | TSTM WND DMG | 4 W Arley, AL | WINDS OF 100 MPH KNOCKED DOWN HUNDREDS OF TREES SOUTH OF HOUSTON IN A SWATH OF DAMAGE 1.2 MILES LONG AND 1000 YDS WIDE AT ITS WIDEST POINT. A DOZEN HOMES WERE DAMAGED DUE TO FALLING TREES. |
| Jan 30, 6:01 AM CST | TORNADO 1 | 1 N Addison, AL | A TORNADO TOUCHED DOWN NORTH OF ADDISON ALONG CR 41 NORTH OF HUNTER ROAD AND TRACKED ENE TO THE CULLMAN COUNTY LINE. THE TORNADO DAMAGED SEVERAL PLANES AND DESTROYED A HANGAR AT THE ADDISON MUNICIPAL AIRPORT. MAXIMUM WINDS WERE ESTIMATED AT 90 MPH. PATH LENGTH |
| Jan 30, 6:05 AM CST | TSTM WND DMG | 5 Ene Addison, AL | MOBILE HOME AND BARN IN ROAD ON CR 1043 CULLMAN/WINSTON COUNTY LINE. TIME ESTIMATED BASED ON RADAR. |
| Jan 30, 6:05 AM CST | TORNADO 1 | 5 Ene Addison, AL | THE TORNADO CROSSED THE WINSTON AND CULLMAN COUNTY LINE JUST SOUTH OF CR 1043 CAUSING MINOR TREE DAMAGE AND DESTROYING A BARN ON CR 1038. THE TORNADO STRENGTHENED TO AN EF-1 WITH WINDS AROUND 90 MPH AND DESTROYED A MOBILE HOME ALONG CR 1043 JUST EAST OF CR 103 |
| Jan 30, 6:14 AM CST | TSTM WND DMG | 2 Ne Addison, AL | SEVERAL PLANES DAMAGED AND MAJOR HANGAR DAMAGE AT ADDISON AIRPORT. SIGNIFICANT DAMAGE TO THE SARDIS BAPTIST CHURCH. |
| Jan 30, 6:14 AM CST | TSTM WND DMG | Sardis, AL | HANGER DAMAGE AT SARDIS AIPORT AND DAMAGE TO A CHURCH IN SARDIS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 1:46 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
317
WUUS54 KBMX 301123
SVRBMX
ALC057-075-093-127-133-301215-
/O.NEW.KBMX.SV.W.0003.130130T1123Z-130130T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
EAST CENTRAL LAMAR COUNTY IN WEST CENTRAL ALABAMA...
EASTERN MARION COUNTY IN NORTHWEST ALABAMA...
NORTHWESTERN WALKER COUNTY IN ALABAMA...
WINSTON COUNTY IN NORTHWEST ALABAMA...
* UNTIL 615 AM CST
* AT 519 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LAKE BUTTAHATCHEE TO BELK...AND MOVING
NORTHEAST AT 75 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAYETTE...LYNN...CARBON HILL...NEEDMORE...GLEN ALLEN...ASHRIDGE...
ELDRIDGE AND WINSTON FREE STATE BARN.
THIS INCLUDES...
US 78 EXIT NUMBERS 26 THROUGH 46...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3431 8767 3430 8711 3430 8710 3420 8710
3380 8753 3357 8802 3430 8780 3432 8770
TIME...MOT...LOC 1122Z 239DEG 64KT 3421 8763 3373 8790
$$
612 follow-up statements
051
WWUS54 KBMX 301133
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 AM CST WED JAN 30 2013
ALC075-301143-
/O.CAN.KBMX.SV.W.0003.000000T0000Z-130130T1215Z/
LAMAR AL-
533 AM CST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAMAR COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3371 8779 3372 8793 3428 8769 3431 8767
3430 8710 3420 8710 3380 8753
TIME...MOT...LOC 1133Z 239DEG 64KT 3431 8746 3374 8778
$$
ALC057-093-127-133-301215-
/O.CON.KBMX.SV.W.0003.000000T0000Z-130130T1215Z/
FAYETTE AL-MARION AL-WALKER AL-WINSTON AL-
533 AM CST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINSTON...
NORTHWESTERN WALKER...EASTERN MARION AND NORTHERN FAYETTE COUNTIES
UNTIL 615 AM CST...
AT 530 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ASHRIDGE TO FAYETTE...MOVING
NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
LYNN...CARBON HILL...ASHRIDGE...ELDRIDGE...WINSTON FREE STATE
BARN...KANSAS...ASHBANK...DOUBLE SPRINGS...NAUVOO AND HOUSTON
RECREATIONAL AREA.
THIS INCLUDES...
US 78 EXIT NUMBERS 30 THROUGH 46...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3371 8779 3372 8793 3428 8769 3431 8767
3430 8710 3420 8710 3380 8753
TIME...MOT...LOC 1133Z 239DEG 64KT 3431 8746 3374 8778
$$
61289
WWUS54 KBMX 301213
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 AM CST WED JAN 30 2013
ALC057-093-127-133-301223-
/O.EXP.KBMX.SV.W.0003.000000T0000Z-130130T1215Z/
FAYETTE AL-MARION AL-WALKER AL-WINSTON AL-
613 AM CST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR WINSTON...NORTHWESTERN
WALKER...EASTERN MARION AND NORTHERN FAYETTE COUNTIES WILL EXPIRE AT
615 AM CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3371 8779 3372 8793 3428 8769 3431 8767
3430 8710 3420 8710 3380 8753
TIME...MOT...LOC 1213Z 239DEG 64KT 3464 8669 3407 8703
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 2:47 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 30, 2:47 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 247 AM CST WED JAN 30 2013 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... QLCS CONTINUES TO PUSH EASTWARD EARLY THIS MORNING...WITH THE NORTHEASTERN EDGE OF THE LINE ENTERING INTO NORTHWESTERN ALABAMA. LOOKING AT THE LATEST SURFACE OBS...LOWER 70S TEMPERATURES WILL MOST CERTAINLY BE REALIZED AS THE QLCS ARRIVES INTO WESTERN PORTIONS OF OUR CWA. DEWPOINTS ARE ON THE RISE AS WELL...WITH A DEWPOINT OF 67 OBSERVED AT MERIDIAN AND 66 AT TUSCALOOSA. THE HIGHER TEMPERATURES ARE CURRENTLY ALLOWING MORE INSTABILITY TO BE REALIZED...AND THE CAP TO BECOME ERODED. LAPS SOUNDING FROM TUSCALOOSA REVEALED OVER 800J/KG OF CAPE AND INCREASING LI'S. THIS IS CERTAINLY A CAUSE FOR CONCERN OVER THE NEXT FEW HOURS...AND FURTHER DEVELOPMENT ALONG THE SOUTHERN EDGE OF THE QLCS WILL BE CLOSELY WATCHED FOR SUPERCELLULAR DEVELOPMENT AHEAD OF THE LINE. THE SOUTHERN PORTION OF THE LINE JUST EAST OF JACKSON MISSISSIPPI IS LOOKING MORE LIKE A LINE OF BROKEN SUPERCELLS AS OPPOSED TO A SQUALL LINE. THE NORTHERN SECTION OF THE LINE WILL UNDOUBTEDLY CARRY THE BEST DAMAGING WIND THREAT BASED ON THE LATEST RADAR TRENDS...AS WELL AS THE THREAT FOR QLCS MESOVORTICES THAT ACCOMPANY DEVELOPING REAR INFLOW JETS. WITH THE HIGHER TEMPERATURES AND INSTABILITIES IN PLACE...CONCERN IS GROWING FOR TORNADIC POTENTIAL OVER THE NEXT FEW HOURS ACROSS OUR WESTERN AND SOUTHWESTERN COUNTIES. 56/GDG && .AVIATION... 06Z TAF DISCUSSION. CIGS HAVE ALREADY LOWERED TO MVFR AT ALL TERMINALS AND STILL BELIEVE THEY WILL CONTINUE TO FALL TO IFR OVER THE NEXT FEW HOURS. RADAR STILL SHOWS SOME VERY LIGHT RAIN SHOWERS MOVING NORTHWARD ACROSS PORTIONS OF THE CWA. WINDS HAVE BEEN SLOWLY INCREASING OVER THE LAST FEW HOURS AND WILL CONTINUE TO INCREASE FURTHER THRU THE OVERNIGHT PERIOD AS THE PRESSURE GRADIENT TIGHTENS. THE HIGHEST WINDS SHOULD OCCUR JUST AHEAD AND ALONG THE SQUALL LINE...WITH SUSTAINED SOUTHERLY WINDS OF 15-20 KTS AND GUSTS OF 30-35 KTS OR HIGHER POSSIBLE. AS FAR AS THE TIMING OF THE SQUALL LINE...HAVE PUSHED IT BACK BY A COUPLE OF HOURS BASED ON CURRENT TRENDS IN MS. RIGHT NOW LOOK FOR STRONG TO SEVERE STORMS TO MOVE INTO WESTERN AL BEFORE SUNRISE AND PUSH EASTWARD BEFORE EXITING THE EAST AROUND SUNSET. IF ISO/SCT STORMS DEVELOP AHEAD OF THE LINE THEN THE THREAT COULD BEGIN A LITTLE EARLIER. BE AWARE THAT TIMING WILL MOST LIKELY HAVE TO BE ADJUSTED AGAIN AS THE SYSTEM MOVES CLOSER. DUE TO SO MANY FORECAST CHALLENGES WITHIN THE FIRST 12 HOURS OF THE PERIOD...DID NOT SPEND MUCH TIME ON THE SECOND HALF OF THE PERIOD. AS A HEADS UP...WINDS WILL SHIFT TO THE W/SW BEHIND THE LINE OF STORMS BUT WILL REMAIN GUSTY. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 31 48 30 43 / 100 10 0 10 0 ANNISTON 68 32 50 33 45 / 100 20 0 0 0 BIRMINGHAM 69 32 51 34 46 / 100 10 0 10 0 TUSCALOOSA 70 31 53 34 49 / 100 10 0 0 0 CALERA 69 32 51 36 48 / 100 10 0 0 0 AUBURN 68 34 53 38 53 / 100 40 0 0 0 MONTGOMERY 70 34 55 35 55 / 100 20 0 0 0 TROY 69 35 55 31 56 / 100 40 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 56/19
Hazardous weather outlook, Jan 30, 2:14 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 214 AM CST WED JAN 30 2013 ALZ011>015-017>050-310815- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 214 AM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE THIS MORNING AND LASTING THROUGH 10AM FOR AREAS ALONG AND WEST OF A DEMOPOLIS...TO BIRMINGHAM...TO ONEONTA LINE. THERE COULD BE ISOLATED THUNDERSTORMS FORMING AHEAD OF THE SQUALL LINE THAT COULD HAVE AN INCREASED CHANCE OF PRODUCING TORNADOES. THE SQUALL LINE WILL CONTINUE TO PUSH THROUGH CENTRAL ALABAMA DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. ONCE AGAIN THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS...ALONG WITH AN ISOLATED TORNADO THREAT RIGHT ALONG AND JUST AHEAD OF THE LINE. LOOK FOR THE SEVERE WEATHER THREAT TO EXIT THE AREA BY NO LATER THAN 6 PM THIS EVENING. WINDY CONDITIONS WILL ALSO CONTINUE FOR ALL OF CENTRAL ALABAMA THROUGH 6 PM THIS EVENING. SUSTAINED WINDS OF 25 MPH...WITH GUSTS OF UP TO 35 MPH ARE POSSIBLE. HIGHER ELEVATION LOCATIONS OF EASTERN AND NORTHEASTERN ALABAMA COULD SEE WIND GUSTS OF UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THROUGH THIS AFTERNOON.
In the hours before
Special weather statement, Jan 30, 3:54 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 AM CST WED JAN 30 2013
ALZ011-301100-
MARION AL-
354 AM CST WED JAN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 500 AM CST...
AT 348 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
RUSSELLVILLE TO AMORY...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMILTON...
WESTON...
HACKLEBURG...
BRINN...
LAKE BUTTAHATCHEE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3431 8764 3411 8763 3396 8766 3399 8795
3402 8795 3403 8799 3405 8799 3406 8821
3432 8818 3433 8817
TIME...MOT...LOC 0954Z 254DEG 21KT 3460 8791 3398 8841
61Local storm report, Jan 30, 4:56 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM HAIL HAMILTON 34.14N 87.98W
01/30/2013 E0.75 INCH MARION AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN HAMILTON.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:54 AM CST | Special Weather Statement | BMX | Marion | 66 min |
| Jan 30, 4:34 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Jan 30, 5:05 AM CST | Tornado Warning | BMX | Chilton | 40 min |
| Jan 30, 5:44 AM CST | Tornado Warning | BMX | Winston | 31 min |
| Jan 30, 5:49 AM CST | Tornado Warning | BMX | Tuscaloosa, Walker | 41 min |
| Jan 30, 6:49 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 56 min |
| Jan 30, 7:28 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 47 min |
| Jan 30, 7:53 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 52 min |
| Jan 30, 8:00 AM CST | Severe Thunderstorm Warning | BMX | Hale, Marengo | 45 min |
| Jan 30, 8:15 AM CST | Tornado Warning | BMX | Coosa, Talladega | 45 min |
| Jan 30, 8:19 AM CST | Areal Flood Advisory | BMX | Hale | 116 min |
| Jan 30, 8:46 AM CST | Severe Thunderstorm Warning | BMX | Talladega | 29 min |
| Jan 30, 8:48 AM CST | Areal Flood Advisory | BMX | Bibb, Hale, Jefferson, Shelby | 117 min |
| Jan 30, 9:02 AM CST | Severe Thunderstorm Warning | BMX | Calhoun | 28 min |
| Jan 30, 9:08 AM CST | Tornado Warning | BMX | Calhoun | 52 min |
| Jan 30, 9:20 AM CST | Tornado Warning | BMX | Cleburne | 40 min |
| Jan 30, 9:43 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jan 30, 10:09 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 51 min |
| Jan 30, 10:12 AM CST | Flash Flood Warning | BMX | Talladega | 3 hr |
| Jan 30, 10:20 AM CST | Flash Flood Warning | BMX | Calhoun, St. Clair | 3 hr |
| Jan 30, 10:24 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 51 min |
| Jan 30, 10:31 AM CST | Severe Thunderstorm Warning | BMX | Clay, Randolph | 44 min |
| Jan 30, 10:42 AM CST | Flash Flood Warning | BMX | Clay, Cleburne | 3 hr |
| Jan 30, 10:53 AM CST | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 37 min |
| Jan 30, 10:57 AM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 33 min |
| Jan 30, 11:08 AM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 37 min |
| Jan 30, 11:19 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 26 min |
| Jan 30, 11:26 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 49 min |
| Jan 30, 12:10 PM CST | Tornado Warning | BMX | Bullock, Montgomery, Pike | 35 min |
| Jan 30, 12:26 PM CST | Tornado Warning | BMX | Barbour, Bullock, Russell | 34 min |
| Jan 30, 12:28 PM CST | Areal Flood Advisory | BMX | Chambers, Randolph, Tallapoosa | 3 hr |
| Jan 30, 12:55 PM CST | Areal Flood Warning | BMX | Talladega | 3 hr |
| Jan 30, 2:03 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Lee, Pike, Russell | 57 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.